MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Reportedly, a point of suture was infected, and the treatment did not solve the issue.The user has been explanted.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient suffered from an infection at the surgical incision which did not heal after implantation surgery.A review of the device's sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.The concerned device was explanted but has not been received for investigation.
 
Event or Problem Description

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21633692
Report Number9710014-2025-00265
Device Sequence Number9276728
Product Code MCM
UDI-Device Identifier09008737395353
UDI-Public(01)09008737395353
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/16/2025
Date Device Manufactured12/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 MO
Patient SexFemale